Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 96, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2008, 7:00 PM CDT for 4 counties in Texas. It was in force for 45 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 7:00 PM CDT (00:00 UTC)
- Expired
- May 10, 2008, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Caldwell County, TX, Hays County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:14 PM CDT | HAIL 1 | 3 Wnw Sunset Valley, TX | OAK HILL |
| May 10, 7:15 PM CDT | HAIL 0.25 | 6 S Bee Cave, TX | LARGEST HAIL ESTIMATED AT 0.375 INCH. |
| May 10, 7:15 PM CDT | HAIL 1.75 | 2 Wsw Austin, TX | 3400 CHERRY LN |
| May 10, 7:20 PM CDT | HAIL 1.25 | 1 Sse Austin, TX | 28TH AND RIO GRANDE |
| May 10, 7:20 PM CDT | HAIL 1.25 | 2 Se Austin, TX | 32ND AND RED RIVER |
| May 10, 7:22 PM CDT | HAIL 1.5 | 1 Sse Austin, TX | |
| May 10, 7:24 PM CDT | HAIL 0.7 | 2 Nne Sunset Valley, TX | MARBLE SIZE HAIL REPORTED |
| May 10, 7:25 PM CDT | HAIL 1 | 2 E Austin, TX | 47TH AND RED RIVER |
| May 10, 7:27 PM CDT | HAIL 1 | 5 E Austin, TX | AVERAGE SIZE ONE HALF INCH |
| May 10, 7:27 PM CDT | HAIL 1.75 | 1 Nw Austin, TX | CAMP MABRY |
| May 10, 7:27 PM CDT | HAIL 2 | 1 Nw Austin, TX | CAMP MABRY FRONT GATE 2.25 IN HAIL CRACKED WINDSHIELDS AND DENTED CARS |
| May 10, 7:27 PM CDT | HAIL 2 | 2 Nnw Austin, TX | AVERAGE HAIL SIZE 1 INCH |
| May 10, 7:28 PM CDT | HAIL 0.7 | 4 Ene Austin, TX | DIME SIZE HAIL NEA OLD ROBET MUELLER AIRPORT SITE. |
| May 10, 7:30 PM CDT | HAIL 1.75 | Austin, TX | 1206 38TH ST |
| May 10, 7:38 PM CDT | HAIL 1.75 | 2 Ene Austin, TX | 54TH AND DUVAL |
| May 10, 7:40 PM CDT | HAIL 2.5 | 1 Ene Austin, TX | 45TH AND GUADALUPE |
| May 10, 7:41 PM CDT | HAIL 1.75 | 2 Ene Austin, TX | AVE H AT 51ST ST |
| May 10, 7:45 PM CDT | HAIL 1.75 | 2 Nnw Bergstrom, TX | HWY 183 AT HWY 290 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2932 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 110000 SVREWX TXC021-055-209-453-110045- /O.NEW.KEWX.SV.W.0096.080511T0000Z-080511T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 700 PM CDT SAT MAY 10 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BASTROP COUNTY... NORTH CENTRAL CALDWELL COUNTY... NORTHERN HAYS COUNTY... SOUTHERN TRAVIS COUNTY... * UNTIL 745 PM CDT. * AT 700 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TANGLEWOOD FOREST...AND MOVING EAST AT 52 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE WEST LAKE HILLS... ROLLINGWOOD...BUDA...AUSTIN...ONION CREEK...NIEDERWALD... BERGSTROM...MUSTANG RIDGE...MANOR...CEDAR CREEK AND WYLDWOOD. LAT...LON 3040 9740 2987 9751 3015 9816 3032 9807 TIME...MOT...LOC 0000Z 285DEG 45KT 3017 9790 $$
2 follow-up statements
000 WWUS54 KEWX 110019 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 716 PM CDT SAT MAY 10 2008 TXC021-055-209-453-110045- /O.CON.KEWX.SV.W.0096.000000T0000Z-080511T0045Z/ TRAVIS TX-BASTROP TX-HAYS TX-CALDWELL TX- 716 PM CDT SAT MAY 10 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTH CENTRAL CALDWELL...NORTHERN HAYS...WESTERN BASTROP AND SOUTHERN TRAVIS COUNTIES... AT 715 PM...THE SEVERE THUNDERSTORM PRODUCED QUARTER SIZED HAIL IN OAK HILL. THIS STORM IS MOVING NORTHEAST AT 35 MPH. NICKEL TO QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED ACROSS SOUTH AUSTIN THROUGH THE NEXT 20 MINUTES AS THIS STORM MOVES NORTHEAST. SOME LOCATIONS IN THE WARNING AREA INCLUDE MENDOZA...MANOR... WEBBERVILLE...LYTTON SPRINGS...ST JOHN COLONY...DALE...CEDAR CREEK AND WYLDWOOD. LAT...LON 3040 9740 2987 9751 3015 9816 3032 9807 TIME...MOT...LOC 0016Z 285DEG 45KT 3011 9768 $$
000 WWUS54 KEWX 110033 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 731 PM CDT SAT MAY 10 2008 TXC021-055-209-453-110045- /O.CON.KEWX.SV.W.0096.000000T0000Z-080511T0045Z/ TRAVIS TX-BASTROP TX-HAYS TX-CALDWELL TX- 731 PM CDT SAT MAY 10 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTH CENTRAL CALDWELL...NORTHERN HAYS...WESTERN BASTROP AND SOUTHERN TRAVIS COUNTIES... AT 730 PM CDT...THE SEVERE THUNDERSTORM PRODUCED UP TO GOLF BALL SIZED HAIL ACROSS DOWNTOWN AUSTIN. THIS STORM WILL CONTINUE TO PRODUCE LARGE HAIL AND WINDS IN EXCESS OF 60 MPH ACROSS AUSTIN THROUGH THE NEXT 10 TO 15 MINUTES AS THE STORM MOVES EAST. LAT...LON 3040 9740 2987 9751 3015 9816 3032 9807 TIME...MOT...LOC 0031Z 285DEG 45KT 3006 9747 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:47 PM CDT, 13 minutes earlier.
Area forecast discussion, May 10, 6:47 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 647 PM CDT SAT MAY 10 2008 .AVIATION... VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH THE NEXT 24 HOURS. ISOLATED TSRA IS EXPECTED NEAR KAUS UNTIL ABOUT 03Z AS THE DRYLINE PUSHES THROUGH THE AREA. SOME PATCHY HAZE DEVELOPMENT IS EXPECTED OVERNIGHT AHEAD OF THE COLD FRONT. WINDS WILL TURN TO THE WEST BY 04-05Z AND GRADUALLY VEER TO THE NORTH OVERNIGHT. NORTHERLY WINDS OF 15 TO 20 KTS ARE EXPECTED AT ALL TAF SITES BY 08-10Z. && .PREV DISCUSSION... /ISSUED 329 PM CDT SAT MAY 10 2008/ DISCUSSION... DRY LINE HAS PUSHED THRU THE WESTERN HILL COUNTRY THIS AFTERNOON AND TEMPERATURES HAVE SOARED INTO THE 90S TO NEAR 102 BEHIND THE DRIER WESTERLY WIND SHIFT. EXPECTING ISOLATED TO WIDELY SCATTERED STRONG CONVECTION TO DEVELOP AS THE DRY LINE MOVES EASTWARD THIS EVENING AHEAD OF THE COLD FRONT CURRENTLY APPROACHING THE RED RIVER. COLD FRONT TO ARRIVE IN THE NRN HILL COUNTRY AROUND MIDNIGHT AND PUSH THRU THE CWA IN THE EARLY MORNING HOURS WITH DRY BREEZY NORTH WINDS PREVAILING INTO EARLY SUNDAY AFTERNOON AND THEN SUBSIDE. MUCH COOLER TEMPERATURES SUNDAY/SUNDAY NIGHT WITH HIGHS SUNDAY 10 TO 15 DEGREES BELOW TODAY. A QUICK RETURN TO SLY WINDS ON MONDAY AFTERNOON AS AN UPPER LOW DROPS INTO THE DESERT SOUTHWEST. THERE WILL BE INCREASING RAIN CHANCES MONDAY NIGHT INTO WEDNESDAY NIGHT AS MOISTURE RETURNS MONDAY NIGHT/TUESDAY AHEAD OF THE APPROACHING LOW. AS THE LOW SLOWLY APPROACHES FROM WEST TX TUESDAY NIGHT AND WEDNESDAY WILL SEE BEST RAIN CHANCES ACROSS THE NRN CWA AS THE LOW LIFTS NE FROM WEST TX INTO N TX. BRIEFLY DECREASING RAIN CHANCES THURSDAY AS WE WILL BE BETWEEN SYSTEMS. HOWEVER A FAST MOVING SHORT WAVE TROF WILL DROP SWD THU NIGHT AND FRIDAY MORNING BRINGING A CHANCE OF STORMS TO THE AREA...BUT SETTING UP FOR A PLEASANT DRY WEEKEND AS A DRY NWLY FLOW DEVELOPS ALOFT. FOR NOW IT APPEARS ANY NWLY FLOW EVENTS WOULD AFFECT THE AREA MONDAY OR TUESDAY OF NEXT WEEK. FIRE WEATHER... WILL APPROACH CRITICAL HUMIDITIES/WINDS MOST OF THE AREA BEHIND THE FRONT SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON. COLD AIR ADVECTION MAY HELP OFFSET THE DRYING AS NLY WINDS INCREASE INTO THE 15 TO 25 MPH RANGE. WILL NEED TO WATCH FOR ADDITIONAL HEATING WHICH COULD SEND HUMIDITIES LOWER THAN CURRENTLY EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 84 58 86 72 / 20 0 0 0 10 AUSTIN BERGSTROM INTL AIRPORT 63 83 52 88 72 / 20 0 0 0 10 DEL RIO INTL AIRPORT 63 86 64 90 76 / 10 0 0 - 10 SAN ANTONIO INTL AIRPORT 63 84 59 87 73 / 10 0 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/25
Hazardous weather outlook, May 10, 4:00 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 PM CDT SAT MAY 10 2008 TXZ171>173-183>194-202>209-217>225-228-111200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 400 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A MOUNTAIN HOME TO HONDO TO CAMPBELLTON LINE LATE THIS AFTERNOON THROUGH MIDNIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A DRY COLD FRONT EARLY SUNDAY COULD RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS MONDAY MORNING THROUGH MIDDAY SUNDAY WITH GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES. WINDS ARE EXPECTED TO SUBSIDE DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:12 PM CDT | Areal Flood Advisory | EWX | Travis | 2 hr |
| May 10, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 46 min |
| May 10, 8:30 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 8 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.